Alert archive / Illinois / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Feb 17, 2015, 3:43 PM CST for 8 counties in Missouri; 12 counties in Illinois. It took effect at Feb 18, 2015, 6:00 AM CST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2015, 3:43 PM CST (21:43 UTC)
- In effect from
- Feb 18, 2015, 6:00 AM CST
- Expired
- Feb 19, 2015, 10:15 AM CST
- In force
- 28 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Montgomery County, IL, Pike County, IL, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 80 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945 WWUS43 KLSX 172143 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 343 PM CST TUE FEB 17 2015 MOZ084-085-099-180600- /O.NEW.KLSX.WW.Y.0006.150218T0000Z-150218T0600Z/ IRON MO-MADISON MO-REYNOLDS MO- 343 PM CST TUE FEB 17 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...SNOW WILL SPREAD INTO THE AREA EARLY THIS EVENING. * ACCUMULATIONS...AROUND 2 INCHES OF SNOW. * WINDS...WEST 5 TO 10 MPH. * IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ ILZ095-096-MOZ018-019-026-027-181100- /O.NEW.KLSX.WC.Y.0002.150218T1200Z-150218T1800Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-SHELBY MO- INCLUDING THE CITIES OF...HANNIBAL...QUINCY 343 PM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 6 AM TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO NOON CST WEDNESDAY. * TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED BY EARLY WEDNESDAY MORNING. * WIND CHILL...AS LOW AS 17 BELOW DUE TO TEMPERATURES OF 3 TO 7 DEGREES ABOVE ZERO AND NORTHWEST WINDS AT 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ GKS
6 follow-up statements
642 WWUS43 KLSX 180548 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1148 PM CST TUE FEB 17 2015 MOZ084-085-099-180700- /O.EXP.KLSX.WW.Y.0006.000000T0000Z-150218T0600Z/ IRON MO-MADISON MO-REYNOLDS MO- 1148 PM CST TUE FEB 17 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... LIGHT SNOW TAPERING OFF TO FLURRIES OVER THE NEXT HOUR. SO ALLOWING THE WINTER WEATHER ADVISORY TO EXPIRE. $$ ILZ095-096-MOZ018-019-026-027-181800- /O.CON.KLSX.WC.Y.0002.150218T1200Z-150218T1800Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-SHELBY MO- INCLUDING THE CITIES OF...HANNIBAL...QUINCY 1148 PM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST WEDNESDAY... * TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED BY EARLY WEDNESDAY MORNING. * WIND CHILL...AS LOW AS 16 BELOW DUE TO TEMPERATURES 4 TO 7 ABOVE...AND WINDS NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ BYRD
908 WWUS43 KLSX 180930 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 330 AM CST WED FEB 18 2015 ILZ069-074-079-MOZ072>075-084-085-099-182130- /O.NEW.KLSX.WC.Y.0003.150219T0600Z-150219T1800Z/ CLINTON IL-CRAWFORD MO-IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 330 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY. * TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED BEGINNING AROUND MIDNIGHT TONIGHT LASTING UNTIL NOON ON THURSDAY. * WIND CHILL...AS LOW AS 15 BELOW DUE TO TEMPERATURES 4 BELOW TO 11 ABOVE ZERO...AND WINDS NORTHWEST 5 MPH OR LESS. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ ILZ058>060-064-065-070-097>100-MOZ034>036-052-182130- /O.EXB.KLSX.WC.Y.0002.150218T1200Z-150219T1800Z/ BOND IL-CALHOUN IL-FAYETTE IL-GREENE IL-JERSEY IL-LINCOLN MO- MACOUPIN IL-MADISON IL-MARION IL-MONROE MO-MONTGOMERY IL-PIKE IL- PIKE MO-RALLS MO- INCLUDING THE CITIES OF...BOWLING GREEN...EDWARDSVILLE... LITCHFIELD...SALEM...VANDALIA 330 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. * TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH NOON ON THURSDAY. * WIND CHILL...AS LOW AS 19 BELOW DUE TO TEMPERATURES 4 BELOW TO 10 ABOVE ZERO...AND WINDS NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ ILZ095-096-MOZ018-019-026-027-182130- /O.EXT.KLSX.WC.Y.0002.150218T1200Z-150219T1800Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-SHELBY MO- INCLUDING THE CITIES OF...HANNIBAL...QUINCY 330 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY... * TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH NOON ON THURSDAY. * WIND CHILL...AS LOW AS 17 BELOW DUE TO TEMPERATURES 3 BELOW TO 10 ABOVE ZERO...AND WINDS NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ GOSSELIN
310 WWUS43 KLSX 182142 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 342 PM CST WED FEB 18 2015 ILZ058>060-064-065-070-095>100-MOZ018-019-026-027-034>036-052- 190945- /O.CON.KLSX.WC.Y.0002.000000T0000Z-150219T1800Z/ ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL- JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL- MARION IL-MARION MO-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO- RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...BOWLING GREEN...EDWARDSVILLE... HANNIBAL...LITCHFIELD...QUINCY...SALEM...VANDALIA 342 PM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH THURSDAY MORNING. * WIND CHILL...VALUES ARE EXPECTED TO BE AS COLD AS 20 BELOW LATE TONIGHT DUE TO TEMPERATURES BELOW ZERO AND A NORTHWEST WIND AROUND 10 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ ILZ069-074-079-MOZ072>075-084-085-099-190945- /O.CON.KLSX.WC.Y.0003.150219T0600Z-150219T1800Z/ CLINTON IL-CRAWFORD MO-IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 342 PM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED BEGINNING AROUND MIDNIGHT TONIGHT LASTING THROUGH THURSDAY MORNING. * WIND CHILL...VALUES AROUND 15 BELOW DUE TO TEMPERATURES BELOW ZERO AND A NORTHWEST WIND AR 5 TO 10 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ MILLER
225 WWUS43 KLSX 191103 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 503 AM CST THU FEB 19 2015 ILZ058>060-064-065-070-095>100-MOZ018-019-026-027-034>036-052- 191800- /O.CON.KLSX.WC.Y.0002.000000T0000Z-150219T1800Z/ ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL- JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL- MARION IL-MARION MO-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO- RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...BOWLING GREEN...EDWARDSVILLE... HANNIBAL...LITCHFIELD...QUINCY...SALEM...VANDALIA 503 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH THIS MORNING. * WIND CHILL...AROUND 15 DEGREES BELOW ZERO DUE TO TEMPERATURES AROUND ZERO AND WINDS NORTHWEST 5 MPH OR LESS. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ ILZ069-074-079-MOZ072>075-084-085-099-191800- /O.CON.KLSX.WC.Y.0003.000000T0000Z-150219T1800Z/ CLINTON IL-CRAWFORD MO-IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 503 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED BEGINNING AROUND MIDNIGHT TONIGHT LASTING THROUGH THURSDAY MORNING. * WIND CHILL...AROUND 15 DEGREES BELOW ZERO DUE TO TEMPERATURES NEAR ZERO...AND WINDS NORTHWEST 5 MPH OR LESS. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ TILLY
771 WWUS43 KLSX 191107 CCA WSWLSX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ST LOUIS MO 506 AM CST THU FEB 19 2015 ILZ058>060-064-065-070-095>100-MOZ018-019-026-027-034>036-052- 191800- /O.CON.KLSX.WC.Y.0002.000000T0000Z-150219T1800Z/ ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL- JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL- MARION IL-MARION MO-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO- RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...BOWLING GREEN...EDWARDSVILLE... HANNIBAL...LITCHFIELD...QUINCY...SALEM...VANDALIA 506 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH THIS MORNING. * WIND CHILL...AROUND 15 DEGREES BELOW ZERO DUE TO TEMPERATURES AROUND ZERO AND WINDS NORTHWEST 5 MPH OR LESS. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ ILZ069-074-079-MOZ072>075-084-085-099-191800- /O.COR.KLSX.WC.Y.0003.000000T0000Z-150219T1800Z/ CLINTON IL-CRAWFORD MO-IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 506 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH THIS MORNING. * WIND CHILL...AROUND 15 DEGREES BELOW ZERO DUE TO TEMPERATURES NEAR ZERO...AND WINDS NORTHWEST 5 MPH OR LESS. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ TILLY
598 WWUS43 KLSX 191615 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1015 AM CST THU FEB 19 2015 ILZ069-074-079-MOZ072>075-084-085-099-191715- /O.CAN.KLSX.WC.Y.0003.000000T0000Z-150219T1800Z/ CLINTON IL-CRAWFORD MO-IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 1015 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND CHILL ADVISORY. $$ ILZ058>060-064-065-070-095>100-MOZ018-019-026-027-034>036-052- 191715- /O.CAN.KLSX.WC.Y.0002.000000T0000Z-150219T1800Z/ ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL- JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL- MARION IL-MARION MO-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO- RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...BOWLING GREEN...EDWARDSVILLE... HANNIBAL...LITCHFIELD...QUINCY...SALEM...VANDALIA 1015 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND CHILL ADVISORY. SUB-ZERO WIND CHILL VALUES WILL CONTINUE INTO EARLY AFTERNOON BUT WILL NOT BE AT THE MAGNITUDE THEY WERE EARLIER THIS MORNING AND NOT POSE A HIGH RISK FOR FROSTBITE. $$ TES
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 3:15 PM CST, 28 minutes earlier.
Area forecast discussion, Feb 17, 3:15 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CST Tue Feb 17 2015
.SHORT TERM: (Tonight through Wednesday Night)
Issued at 307 PM CST Tue Feb 17 2015
While there is decent agreement in the overall features and general
QPF areas tonight, this forecast has been heavily weighted to the hi
res RAP, HRRR, and HopWRF for details. There is potential for
several areas of decent measurable snowfall tonight, with pockets of
light snow accumulation/dusting in between. A well defined mid level
disturbance located across Nebraska/Kansas is generating a sizeable
area of snow across eastern KS at this time. There is some heavy
snow embedded in this area which appears to be a reflection of steep
mid level lapse rates and some weak CAPE. This disturbance will
continue to track sewd across southwest Missouri this evening as the
whole upper trof diggs into the mid/upper MS Valley. Given the
speed and track of the system, the current expection is the snow area
will primarily impact the far southern CWA counties and points
south bringing 1-3 inches of snow. Have issued a winter weather
advisory for this area in collaboration with neighboring offices
in SGF/PAH. Model QPF and especially the hi res model QPF and
simulated CR is honing in on a second snow max across northeast MO
into west/south central IL in association with large scale
ascent/forcing with the digging upper trof. The axis should be
near an Edina-Pittsfield-Vandalia IL line where a narrow band of
1-2 inches looks possible. In between these two aforementioned
areas the snow coverage will be discontinuous with pockets or
small narrow bands and more showery in nature and could produce
light accumulations.
The second Arctic front will be pushing into the area overnight in
the wake of the snowfall and exiting the CWA early on Wednesday. As
has been discussed previously, this front will usher the coldest air
mass thus far this winter into the region for Wed/Wed Ngt. Combined
with increasing gusty northwest winds on Wednesday, the wind chills
will fall to -15 to -17 degF for a period on Wednesday morning in
northeast Missouri and west central IL and have issued a wind chill
advisory. A new wind chill advisory will likely be needed for Wed
night and early Thursday morning for a larger portion of the area,
and it will be more a reflection of bitterly cold temperatures
rather than strong winds. Given the strength of this air mass and
the snow cover, all areas are expected to be below zero, with the
coldest readings of -5 to -10 over the deepest snow pack and
sheltered areas.
Guidance continues to show yet another round of snow on Thursday
night and into early Friday. There is greater agreement in the
models today and thus the pops have been increased some. This NW-SE
oriented band will be associated with strong frontogenetic
forcing and occur ahead of a weak northwest flow disturbance.
Frontogenesis weakens some on Friday as low level warm advection
increases and this brings an elevated warm layer into the southern
CWA which could result in the start of a wintry mix.
There continues to be a large amount of uncertainty in the evolution
of a storm system late Friday into the weekend related to changes in
the upper air pattern across NOAM. The deep trof that will dominate
the eastern half of the Nation during the later half of the week
will shift into the western/north Atlantic while a strong upper
ridge builds in the east Pacific into AK. This prompts shortwaves
digging into the western U.S. and a change to a split flow regime
with a westerly component to the flow aloft through the Nation's
midsection. Shortwaves embedded in the split flow to the south and
north result in differences in the strength of high pressure to
our north and depth of cold air as a surface low tracks from the
southern Plains into the OH/TN Valley region. So while confidence
that a precipitation event is increasing, there is low confidence
in Ptypes. The present trend is towards a liquid/wintry mix at
times Friday Night-Saturday evening transitioning to snow by Sunday
morning.
Glass
.LONG TERM: (Thursday through Next Tuesday)
Issued at 307 PM CST Tue Feb 17 2015
Guidance continues to show yet another round of snow on Thursday
night and into early Friday. There is greater agreement in the
models today and thus the pops have been increased some. This NW-SE
oriented will be associated with strong frontogenetic forcing and
occur ahead of a weak northwest flow disturbance. Frontogenesis
weakens some on Friday as low level warm advection increases and
this brings an elevated warm layer into the southern CWA which could
result in the start of a wintry mix.
There continues to be a large amount of uncertainty in the evolution
of a storm system late Friday into the weekend related to changes in
the upper air pattern across NOAM. The deep trof that will dominate
the eastern half of the Nation during the later half of the week
will shift into the western/north Atlantic while a strong upper
ridge builds in the east Pacific into AK. This prompts shortwaves
digging into the western U.S. and a change to a more split flow
regime with a westerly component to the flow aloft through the
Nation's midsection. Shortwaves embedded in the split flow to the
south and north result in differences in the strength of high
pressure to our north and depth of cold air as a surface low tracks
from the southern Plains into the OH/TN Valley region. So while
confidence that a precipitation event is increasing, there is low
confidence in Ptypes and are trending towards a liquid/wintry mix at
times late Friday-Saturday evening transitioning to snow by Sunday
morning.
Glass
&&
.AVIATION: (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1208 PM CST Tue Feb 17 2015
Cold front extending from northern MI southwest through STL and
COU will continue moving southeastward with the surface wind
becoming nwly behind the front. Areas of low level clouds around
3000-6000 feet will continue to advect southeastward through the
area this afternoon and tonight. An upper level disturbance will
move east-southeastward through the area tonight, while a
secondary cold front moves southeastward through the taf sites
late tonight and Wednesday morning. Some light snow can be
expected this evening, mainly south of the taf sites, although
flurries or a brief period of light snow is possible further
north. For now will just include flurries in the tafs with no
visibility restrictions. The surface wind will strengthen and
become gusty Wednesday morning after passage of the secondary cold
front. The cloud ceilings may lower into the MVFR catagory as well
Wednesday morning after fropa.
Specifics for KSTL: Low level, VFR cloudiness will continue to
advect southeastward through STL this aftenoon and tonight, with
cigs likely dropping down to the MVFR catagory Wednesday morning.
There may be a brief period of light snow this evening, but for
now will just include flurries in the STL TAF tonight with no
visibility restrictions. Light surface wind should become nwly
later this afternoon, then become relatively strong and gusty
after the passage of a second cold front Wednesday morning.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...WIND CHILL ADVISORY from 6 AM to Noon CST Wednesday FOR Knox MO-
Lewis MO-Marion MO-Shelby MO.
WINTER WEATHER ADVISORY until Midnight CST tonight FOR Iron MO-
Madison MO-Reynolds MO.
IL...WIND CHILL ADVISORY from 6 AM to Noon CST Wednesday FOR Adams IL-
Brown IL.
&&
WFO LSXHazardous weather outlook, Feb 17, 4:09 AM CST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 409 AM CST TUE FEB 17 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 409 AM CST TUE FEB 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SNOW IS LIKELY LATE THIS AFTERNOON AND THIS EVENING ACROSS PORTIONS OF SOUTHEAST MISSOURI. SNOW ACCUMULATIONS OF ONE TO TWO INCHES IS POSSIBLE IN THESE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILL VALUES BETWEEN 15 AND 20 BELOW ZERO ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS MUCH OF NORTHEAST MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. A MIX OF SLEET AND SNOW IS LIKELY ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:43 PM CST | Winter Weather Advisory | LSX | Iron, Madison, Reynolds | 8 hr |
Nearby
Wind Chill Advisories in Illinois, 2015Wind Chill Advisories in Missouri, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.